Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS San Angelo, TX

October 7, 2017Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this special weather statement at Oct 7, 2017, 1:21 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2017, 1:21 AM CDT (06:21 UTC)
Expired
Oct 7, 2017, 2:15 AM CDT
In force
54 min
Issued by
NWS San Angelo, TX

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS84 KSJT 070621
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
121 AM CDT SAT OCT 7 2017
 
TXZ098-099-070715-
Haskell TX-Throckmorton TX-
121 AM CDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON
COUNTIES UNTIL 215 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of O'brien, or 16 miles west of Knox City, moving
east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  O'brien around 140 AM CDT. 
  Weinert around 155 AM CDT. 
  Millers Creek Reservoir around 215 AM CDT. 

Other locations impacted by this storm include The Intersection Of
US-183 And US-283, The Intersection Of US-380 And Highway 222 and US-
380 Near The Haskell-Stonewall County Line.

LAT...LON 3300 9915 3311 9999 3339 9999 3340 9910
TIME...MOT...LOC 0620Z 281DEG 39KT 3348 10009 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 6, 11:49 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 6, 11:49 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1149 PM CDT Fri Oct 6 2017

.AVIATION...
/06Z TAFS/

Cold front and an area of showers and storms continue across the
South Plains late this evening. Latest high resolution models
suggest the convection will weaken as it moves into Big Country,
but a few showers may linger as far east as KABI during the
overnight hours. Otherwise, timing of the cold front continues to
be on track, with most areas seeing north winds by around sunrise,
even across the southern terminals. A brief window of MVFR cigs
are possible both ahead of the front along the southern terminals
and at KABI and KSJT behind the front, but these cigs will only
last a few hours. Saturday looks mostly clear with north winds.

&&

.PREV DISCUSSION... /issued 615 PM CDT Fri Oct 6 2017/

AVIATION...
/00Z TAFS/

VFr conditions continue across West Central Texas early this
evening, and will continue into the overnight hours. Cold front
across Western Kansas will drop rapidly south overnight and move
into the area before morning. Latest HRRR has sped the front up
considerably over earlier models, and given the distance the front
has to come, this seems a little too fast. Will speed the timing
up on the front slightly through, just not to HRRR speeds. Will
trend with the HRRR however on a brief window of MVFR cigs along
the front, along with a few showers possible with the front at
KABI. MVFR cigs would be short lived however, with rapidly
clearing skies across the entire area for Saturday.

PREV DISCUSSION... /issued 335 PM CDT Fri Oct 6 2017/

SHORT TERM...
(Tonight and Saturday)

A potent shortwave trough currently moving across the Rockies,
will move east across the central and southern Plains states
tonight. An associated cold front will move south across the area
late tonight and Saturday morning. The front is expected to enter
the Big Country after 3 AM and clear far southern counties around
noon. Best lift associated with the upper trough will largely remain
north of the forecast area but will clip the Big Country overnight.
Latest Hi-Res model data shows a line of convection developing along
the front northwest of the area this evening, then tracking
southeast across the Big Country and weakening after midnight.
Will maintain chance POPs generally along and north of I-20 tonight,
with slight POPs extending south across northern portions of the
Concho Valley and Heartland counties. Precipitation is expected to
be light, with most areas seeing 1/0 inch or less of rainfall.

Breezy north winds will develop behind the front on Saturday, with
skies clearing during the day. Temperatures will be a little cooler
on Saturday, with afternoon highs in the low to mid 80s.

LONG TERM...
(Saturday night through Friday)

Light winds and mostly clear skies will result in ideal radiational
cooling conditions Sunday morning, allowing temperatures to drop
into the mid 50s to near 60 degrees for most locations.
Unseasonably hot temperatures are forecast on Sunday, with highs
in the upper 80s to lower 90s.

The next upper level trough is forecast to swing across the Plains
late Monday into Tuesday, sending a cold front through West Central
Texas sometime Monday afternoon into Monday night. Compressional
heating ahead of the front will result in hot temperatures, with
many locations getting into the lower to mid 90s. A faster cold
front would result in cooler temperatures by afternoon for many
locations. For now a compromise between the faster ECMWF and the
slower GFS was used, with the front moving through the region
during the late afternoon/evening hours. Isolated showers and
thunderstorms will be possible along the front, mainly across our
southeast counties where better moisture will reside. Much
drier/cooler temperatures are forecast behind the front. Highs on
Tuesday will mainly be in the low to mid 70s with overnight lows
in the upper 40s to lower 50s. A slow warm up will ensue through
the end of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 66  82  56  89 /  30   5   0   0
San Angelo 	 67  85  57  92 /  10   5   0   0
Junction 	 68  85  59  91 /  10  10   5   0
Brownwood 	 67  84  57  89 /  20   5   5   5
Sweetwater 	 64  82  57  89 /  30   5   0   0
Ozona      	 65  83  57  89 /  10   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Oct 6, 3:10 PM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
310 PM CDT Fri Oct 6 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
310 PM CDT Fri Oct 6 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible along and north of Interstate
20 tonight, with isolated thunderstorms possible farther south
across the northern Concho Valley and Heartland counties. The
main hazard will be gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms are possible across the Northwest Hill
Country Monday night. Lightning is the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 7, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
121 AM CDT SAT OCT 7 2017

TXZ098-099-070715-
Haskell TX-Throckmorton TX-
121 AM CDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON
COUNTIES UNTIL 215 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of O'brien, or 16 miles west of Knox City, moving
east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  O'brien around 140 AM CDT.
  Weinert around 155 AM CDT.
  Millers Creek Reservoir around 215 AM CDT.

Other locations impacted by this storm include The Intersection Of
US-183 And US-283, The Intersection Of US-380 And Highway 222 and US-
380 Near The Haskell-Stonewall County Line.

LAT...LON 3300 9915 3311 9999 3339 9999 3340 9910
TIME...MOT...LOC 0620Z 281DEG 39KT 3348 10009

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:15 AM CDTSpecial Weather StatementSJTTaylor45 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.